Results 1 to 4 of 4
Like Tree2Likes
  • 1 Post By Thisweekforsure
  • 1 Post By HealingTime
MS Contin withdrawal advice needed
  1. #1
    HealingTime is offline New Member
    Join Date
    Jun 2016
    Posts
    3

    Default MS Contin withdrawal advice needed

    I give my medical history and ramble a bit. Skip to the last paragraph if you want to get to the question I'm asking. Thanks.
    Hi. This is my first post but reading all your posts has helped me hugely in the last months. I have been on various drugs since I was diagnosed with arthritis age 19. I am now 42 and after over 20 years of prescription drugs (particularly morphine) I'm trying to reclaim my life. My arthritis isn't better in fact it's spread throughout my back, neck and hips but I was needing more and more pain medication to manage the pain and was going in to withdrawal every day in the hours before my dose was due.
    So originally I was on Gabapentin, three types of morphine (Sevredol, MS Contin and Oramorph), and various anti inflammatory drugs. I met with the pain clinic and explained I'd literally spent the last ten years of my life in my chair unable to move and that I felt that was as much due to the drugs as the pain they said OK stop the Gabapentin then the morphine. They then sent me on my way to get on with it. It wasn't until I came off the Gabapentin that I read online that it could help with the morphine withdrawal. Sadly after 20 years of Gabapentin use I did suffer withdrawals so decided to stay off them and manage the morphine. Here was my biggest battle, and one I am still fighting but hoping I'm nearly over. For more than 20 years of my life I've relied on morphine to manage my pain. I took two 200mg MS Contin a day and hundreds of mg of Sevredol and Oramorph. My months worth of pills filled three large carrier bags and my daily morphine dose for the last ten years has gone up to around 2000mg a day!!!!! So I tapered and stopped the Oramorph and then the Sevredol (which I've since learned was totally back to front. The Instant release should have been the last to stop). I did it slowly but fast enough that I feel I've been in constant withdrawal for the last few months. I then started tapering down my MST. I saw the opioid clinic at the pain clinic at this point and was told I had done so well I didn't need their help and was sent on my way again. I guess they saw how desperate I am to get this >>>> out of my system and try to find a life and figured I didn't need assistance. I wish they had at least warned me in the beginning of the correct order to come off my meds!. Anyway I started to taper down the MST at 20mg a week. I struggled but when I got down to 60mg a day the struggle started in earnest. Last Friday (10 days ago) I took my last 10mg MST. I have had all the expected symptoms but I've been having them for a while now at various levels while tapering so I was somewhat able to cope.
    Now finally after all my rambling history comes the question.... How long do the modified release withdrawal symptoms last? I know it's different for everyone and having been on it for 20 years at high doses I know I'm in for a long ride but it's day ten and I feel awful. The restless legs (and hands) is still here, so is the diarrhoea, so is the emotional wreck / angry psycho state of mind and just getting up to get a drink feels like a marathon run but I think the worst thing for me is the dramatic increase in my pain. I haven't slept now for 8 nights (not even using zopiclone which the doc prescribed for emergencies) and it's not just the withdrawal keeping me awake, it's my back pain. I know it flares during withdrawal but I just want an idea of when I will at least start to feel human again. Having been on morphine so long I have no idea what my state of health or pain level is without it. I know the half life of the modified release morphine is longer. Can anyone who has been through it give me an idea of timescales. Sorry for rambling on and thank you for listening.
    Last edited by Anonymous; 06-14-2016 at 12:12 PM.

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    You're talking about RA from a young age, so I can't say the increase in your pain is normal for withdrawal. It IS normal to have increased pain even if you have no diseases and I'm certain your pain is more than it will eventually will be so I hope you can stick with this and give it a chance, but it is likely more than most of us have to deal with. You're doing very well for ten days. I would think you should start an uphill trend now. Morphine - even timed release - should not have the extended (nightmare levels) of withdrawal as such substances as methadone or suboxone. However you were on it for a very long time. I would expect your withdrawal to be a bit longer than normal.

    If you aren't using Immodium for the bathroom issues, definitely get on that. It will help you feel better. Also there are remedies for the RLS that work for some, not for others. Can't think of the names since I never had RLS. Look for the Thomas recipe on this forum and continue using those suggestions. My feeling is you will S-L-O-W-L-Y improve but maybe so slowly you can't tell day to day. I know it's hard but be patient. After you have been out a couple months you will be able to look back and see you're much improved. However, your RA pain will still need to be controlled. Possibly OTC meds will help enough with that, or topical prescription agents. But whatever you do, don't assume what you feel now is permanent. Almost certainly the pain will decrease with time.

    Hang tight and stay with it. I think you made the right decision to go off the opiates. You are correct that they tend to make you foggy and inactive. Don't judge how you are off them until you have a few months clean time. If in the long run you need them again that is fine, but the break from them will do you good. If you do need them again you might do with lower doses. So this is a good decision, and best of luck sticking with it. I think you will see improvement week to week, rather than day to day, so hang tight!
    HealingTime likes this.

  3. #3
    HealingTime is offline New Member
    Join Date
    Jun 2016
    Posts
    3

    Default

    Thank you so much for replying. I guessed as much, that this will be a slow process but today has been a hard day and I just needed to hear it from someone else. I promise you this, I will never take morphine again of that I'm pretty sure. I am still taking my anti inflammatory drugs and will find a way to manage the pain that doesn't turn me into a zombie addict.
    Thisweekforsure likes this.

  4. #4
    Jimm13 is offline Junior Member
    Join Date
    Jun 2016
    Posts
    30

    Default

    I'm on day 26 still finding it hard but the first few weeks are the hardest hope your well..

Similar Threads

  1. Suboxone withdrawal- advice needed
    By Soul1441 in forum Need to Talk?
    Replies: 33
    Last Post: 07-24-2015, 08:35 AM
  2. Advice needed! Suboxone detox/withdrawal
    By Anonymous in forum Suboxone Treatment
    Replies: 12
    Last Post: 03-15-2012, 02:41 PM
  3. Advice needed - Opiate Withdrawal
    By gg5741 in forum Need to Talk?
    Replies: 4
    Last Post: 09-17-2011, 09:39 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22